Winter Weather, Sauk
- When
- February 21, 11:00 PM CST to February 22, 1:55 PM CST
- Where
- Sauk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.427, -89.948 (the zone’s center; the record gives no point)
South-Central and Southeast Wisconsin picked up 3 to 4 inches of snow due to yet another winter weather event. This snow was accompanied by east winds gusting to 30 mph which caused some blowing and minor drifting of snow that reduced visibilities.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
South-Central and Southeast Wisconsin picked up 3 to 4 inches of snow due to yet another winter weather event. This snow was accompanied by east winds gusting to 30 mph which caused some blowing and minor drifting of snow that reduced visibilities. The responsible low pressure moved northeast from the Southern Plains to Missouri the night of February 21st and across southern Wisconsin during the day on February 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 21, 9:25 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CST THU FEB 21 2013
.UPDATE...THE ONSET OF SNOW WILL BE DELAYED BY 1-2 HOURS TONIGHT
BUT A 4-6 HOUR PERIOD OF MODERATE TO POSSIBLY HEAVY SNOW IS STILL
EXPECTED. SNOW OVER IA AND IL WILL BECOME BETTER ORGANIZED BETWEEN
NOW AND MIDNIGHT AS A STRONG UPPER TROUGH AXIS AND ASSOCIATED PVA
AND UPPER LEVEL DIVERGENCE SWINGS NWD AROUND THE UPPER LOW AND
INTO WI. AN ORGANIZED TROWAL WITH A 40 KT SELY LOW LEVEL JET AND
ASSOCIATED MOISTURE TRANSPORT/ISENTROPIC LIFT/FRONTOGENESIS WILL
COINCIDE WITH THE PVA ALOFT. DO EXPECT SOME LAKE ENHANCEMENT WITH
LAKE TO 850 MB TEMP DIFFERENCES AROUND 8C ALONG WITH FRICTIONAL
CONVERGENCE AIDING THE ENHANCEMENT. A MID LEVEL DRY SLOT WILL THEN
FOLLOW AND MOSTLY OVERSPREAD SRN WI BETWEEN 10-13Z. THE MAJORITY
OF THE 4-6 INCHES OF SNOW THAT IS FORECAST WILL FALL TONIGHT AND
EARLY FRIDAY BEFORE THE ARRIVAL OF THE DRY SLOT WITH MINOR ACCUMS
AFTERWARD. THERE STILL WILL BE ORGANIZED AREAS OF LIGHT SNOW
ESPECIALLY OVER THE WRN AND NRN CWA ON FRIDAY AS THE UPPER LOW
MOVES FROM IA INTO CENTRAL WI.
&&
.AVIATION/06Z TAFS/...SNOW WILL DEVELOP FROM 06Z-08Z OVER THE TAF
SITES AS LOW PRESSURE APPROACHES WI AND MOVES ACROSS SE WI ON FRI.
IFR CIGS AND 1/2-1 MILE VSBYS IS FORECAST WITH THE SNOW THROUGH
ABOUT 11-12Z. LIGHTER SNOW IS THEN EXPECTED WITH VSBYS RANGING
FROM 2-5 MILES AND CIGS AROUND 1.0-1.5 KFT THE REMAINDER OF THE
DAY AND INTO THE EVENING AS THE SLOW MOVING LOW MOVES ACROSS THE STATE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 PM CST FRIDAY FOR WIZ062-063-
067>070.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
FOR WIZ046-047-056>060-064>066-071-072.
WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST FRIDAY FOR WIZ051-
052.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR LMZ643>646.
&&
UPDATE...GEHRING
TONIGHT/FRIDAY AND AVIATION/MARINE...DDV
FRIDAY NIGHT THROUGH THURSDAY...DAVISHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CST THU FEB 21 2013 WIZ046-047-051-052-056>060-062>072-221015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SNOW WILL QUICKLY OVERSPREAD SOUTHERN WISCONSIN FROM SOUTH TO NORTH THIS EVENING...MAINLY BETWEEN 8 PM AND MIDNIGHT. MODERATE TO SOMETIMES HEAVY SNOW WILL THEN CONTINUE THROUGH THE REMAINDER OF THE NIGHT...DIMINISHING FROM SOUTH TO NORTH FRIDAY MORNING. WINTER WEATHER ADVISORIES HAVE BEEN POSTED. SNOWFALL AMOUNTS TONIGHT WILL BE IN THE 2 TO 5 INCH RANGE...WITH THE HIGHEST AMOUNTS SOUTHWEST OF MADISON. IN ADDITION...BLUSTERY EAST WINDS WILL CAUSE BLOWING AND DRIFTING SNOW IN OPEN AND RURAL AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER WEATHER ADVISORY CONTINUES THROUGH FRIDAY FOR A TOTAL ACCUMULATION ACROSS THE AREA LIKELY REACHING 5 TO 6 INCHES. THE SNOW AND DRIFTING WILL CAUSE HAZARDOUS TRAVEL CONDITIONS FOR THE FRIDAY MORNING COMMUTE. ANOTHER LOW PRESSURE SYSTEM MAY BRING MODERATE SNOWFALL TO SOUTHERN WISCONSIN NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS...BUT SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-221015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 412 AM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG AND GUSTY EAST WINDS AND BUILDING WAVES. FREEZING SPRAY IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH FRIDAY FOR LINGERING GUSTY WINDS AND HIGH WAVES. FREEZING SPRAY IS ALSO EXPECTED. THE WINDS AND WAVES WILL SUBSIDE FRIDAY AFTERNOON AND EARLY EVENING. A SECOND LOW PRESSURE SYSTEM MAY BRING ANOTHER ROUND OF HIGHER WINDS AND WAVES TO THE AREA NEXT MONDAY AND TUESDAY. WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
20 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437579, 437580, 437581, 437583, 437584, 437585, 437589, 437591, 437592, 437593, 437594, 437595, 437596, 437597, 437598, 437599, 437600, 437601, 437602, 437603.